Results 1 to 11 of 11
Vicodin and Norco
  1. #1
    spur is offline New Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    7

    Default Vicodin and Norco

    Short and sweet version...I found this site by search. Im 43, rode bulls for 25 years. I have been taking 180 vic a month and 100 norco a month for about 4 years. I want to stop, in my heart Im not sure I need them anymore and they cant be doing me any good. What can I expect my body to go thru?

  2. #2
    spur is offline New Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    7

    Default

    here is what I take daily on the average for longer than I can remember....

    4- Norco 10/325mg
    6-8 Hydrocodon 5/500mg
    1- 75mg Effexor
    1- 10 mg Ambien

    I am starting to feel the effects of this over last last several years...I have taken Vic's probably 10 years. Im completely drained and am getting to where I can hardly get up without taking the meds. I want to stop. I weigh 150 and am 5'6" if it matters. Raised two kids and have a career that it has not effected but its starting to physically kick my ass. Thanks in advance

  3. #3
    spur is offline New Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    7

    Default

    one more thing, I have been seeing this pain managment DR. for 4 years. I told him two years ago I wanted off all meds...his response was "Why?" they are doing there job and you live a normal life with them. I was to afraid to argue with him because by that time the reality of him cutting me off was real. If I didnt agree with him. I know I can live without them if I can just get a few weeks under my belt.

  4. #4
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,649

    Default

    Can you talk to your doctor about switching over to methadone.You won't need to take all the other meds and methadone is an exellent pain killer.I was on every kind of narcotic for 22 years for the last 2 1/2 years I've been taking methadone and it has done wonders for me.I have even gone back to work after 15 years off.Methadone last 4 times longer than the pills your on now and it won't drag you down.Talk to him about it and see what he thinks,for me,I wouldn't go back to anything other than methadone......Dave

  5. #5
    Casey55 is offline Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    131

    Default

    spur,

    What ever you do, do NOT stop it cold turkey. These meds need to be withdrawn slowly over time, reducing the dosage as you go. It takes months to get off them. You should not go off without telling your prescribing doctor and getting his exact instructions how he wants to to do it.

    I understand you freezing when he didn't want you to go off, but don't worry about his reaction. If want to go off, you have ever right to, it is your body. He doesn't have to agree with you. If his feelings get hurt that is his problem. He still has to advise you how to do it. If you come off and the pain returns then you can go back on something, mpvt's suggestions sounds good? If you don't need them, of course you should get off of them, I don't blame you one bit.

    Good Luck,
    Karen

  6. #6
    spur is offline New Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    7

    Default

    Thanks yall...is this an abnormal amount of Vics for a person to take? Between the norco and the Vics Im doing about 50mg of codeine a day which in it self might not be bad but the other >>>> in it I know cant be good for me. Im exhausted every day.

  7. #7
    Day
    Day is offline Junior Member
    Join Date
    Feb 2005
    Location
    USA.
    Posts
    28

    Default

    You are making the right decision. Some doctors are just crack pots. The amount you are taking is almost abnormal for your age (my Mom takes 40mg. hydroco. daily for RA which is serious). If you don't need it don't take it! I wouldn't stop "cold turkey" might do more harm than good. Methadone might help you, just don't get used to taking it either, talk to your doc. I did and the methadone helps w/o making you feel "high". Best of luck!
    --Day

  8. #8
    Skip is offline New Member
    Join Date
    Oct 2004
    Location
    .
    Posts
    8

    Default

    This is a good thread.
    I wonder if I am taking too much myself.
    I generally take 8-12 Vicodin ES 750/750 a day.

    Any info on this would be appreciated.
    I also just ordered Norco 10/325 to get less acetaminophen intake but I fear that I may end taking more to get the pain relief and the high..

    Any info or help would be good.
    I also regularly take halcion to sleep... I'm sure this is a bad combo...

    Thanks guys.. I want to quit myself but I get all funky when I try...

  9. #9
    dutchgirl is offline New Member
    Join Date
    Feb 2005
    Location
    USA.
    Posts
    8

    Default

    I would think that the biggest problem with your meds regarding your body would be the acetomenophen (Tylenol) in it. It is very hard on the liver & kidneys! Of course if you don't need the meds, get off! Not cold turkey, gradually. There are addiction specialists and any pain doctor worth his salt knows how to wean a person off narcotics! I did read up on methadone as an option (I am on Duragesic - previously on Oxycontin) and noticed that it takes a lot longer to get off of it as opposed to other meds (months vs. weeks). I am not in a position to get off now as I still have daily migraines, serious neck & back pain, etc., but I like to keep up on what is available and what it takes to get off of it once I am hopefully ready...

    MH

  10. #10
    ipesin is offline New Member
    Join Date
    Apr 2007
    Posts
    2

    Default will I have a withdrawal

    I've been taking vicodine about 1.5-2/ day 7.5 ml for the last 6 months for a health condition. I feel fine now, but worried to stop cold turkey. Does anyone know if this dosage will cose withdrawal and if I need subs or methadone to help quit.

    Thanks in advance.

  11. #11
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,649

    Default

    You should be able to stop cold turkey.You're not abusing them and you are taking a very small amount of a weak opiate.SO you may feel alitle lousy for a couple days but other then that you should be fine.Good luck.......Dave

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22